08:00 1h 45min

WELCOME

Registration & Refreshments

Welcome to LeadDev Berlin 2022

10:00 10 mins

Welcome to LeadDev Berlin 2022

A welcome to LeadDev Berlin 2022 from the host Pat Kua.

10:10

Scaling Engineering Organizations

In this talk, Sangeeta will cover the dimensions of scale in an Engineering Organization and how to lead through it to create success.

10:40

Transitioning from synchronous to asynchronous (and somewhere between)

Michael will talk you through the reasons why he feels asynchronous (and sometimes synchronous) working is so beneficial, and how the culture of the team helped inspire other teams, and how you might be able to use what we have learnt, and the values we are building on, to create a truly flexible, work from anywhere environment.

Refreshments

11:20

How Managers Can Successfully Lead Their Teams Through Change

In this session, Rukmini Reddy, SVP of Engineering at Slack, will share her perspective on why change is a must and the positive impacts that can come with it when you can gain buy-in and trust from the people on your team behind the change. She will walk through change objectives and best practices for communicating change, and how managers can be positive change agents for their organizations by approaching change management through a human lens.

11:50

Leading Software Team with Context (Visibility)

In this talk, James will ground discussion on obtaining and measuring data that matters to give you visibility into your teams whilst drawing on his experience at TIER.

12:20

Decision Making in Black Box Scenarios

In this talk, Boyan will go through common black box scenarios and provide advice on how to deal with them.

Featuring:

12:30

Leading as an introvert

This talk is the story of a leadership discovery from the perspective of an introverted woman of color, and for that reason, many parts of this talk will also touch on the intersections between introversion, culture, and gender.

13:00

Debugging debugging; why we must approach debugging differently

In this talk, Elinor will delve into the reasons why debugging techniques are broken. Why a method that was developed last century is no longer relevant (or useful) to our ever evolving technology stacks of today, and what advances have been made in the space to ensure that everyone can use the right tools for the right use case.

13:10 80 mins

Lunch

14:30

On Call Does Not Have To Suck

In this talk, Charity discusses the idea that being on call is a burden when in fact being on call can be a great time to unleash your curiosity, learn new skills, and develop/refine your technical judgment.

15:00

Silly Baboons, Stubborn Elephants: Navigating Culture Differences Across R&D groups

Have you ever found yourself stuck waiting 6 months for API to support a feature which needs to be ready in two weeks? Maybe spent weeks trying to figure out how to make a feature work while dealing with multiple versions of legacy code? Struggled to explain to a designer why a tooltip will take two weeks to develop? If you agree with any of these points then this is the talk for you.

15:10

Setting goals as a senior individual contributor

In this talk, you’ll learn how to define your development journey as a senior individual contributor, figuring out what you should be working on, how to set your goals, and how to you define your backlog of work. You’ll also learn how to track your progress so you can keep growing as an engineering leader in the individual contributor track.

15:40

Fight back against imposter syndrome

If you’ve ever had a little voice telling you “no, let it go, the others know more” or “you won’t be able to do that, don’t even try”, this talk is for you. By the end, you will be armed with tools to shut that voice, and replace it with positive action. Garance won’t cure your imposter syndrome, but if you put in the effort, it will be a world of difference!

15:50 30 min

Refreshments

16:20

The role of data in green software engineering

In this talk, Simon will go into detail about the planning of infrastructure and systems in both backend and frontend to reduce the environmental impact.

Featuring:

16:50

Leading Software Teams with Systems Thinking

Leading a software team is a great challenge. It’s a group composed of highly skilled people with different profiles and aspirations who somehow still need to achieve a single objective. So how does one succeed at this task? This presentation will cut through the noise and bring a practical perspective to it. It will use systems thinking to present a holistic approach to leading a successful team.

17:00

Making of a Manager’s Manager

Having been through the highs and lows of such a transition herself, in this talk Anita will share tips on supporting engineering managers, navigating power dynamics, scaling engineering culture, recovering from mistakes at this level and more. You will leave this talk with an increased understanding of what managing managers entails and tools to help you navigate such a transition successfully.

17:30 10 min

Wrap-up

17:40

Networking mixer

19:10 10 min

END

Closing remarks

End of conference day

Get engineering leadership insights, news, events, and more from LeadDev in your inbox

 
Read our Data Promise